MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-450820
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was has not yet been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during positioning of an azur embolization coil, the coil unexpectedly detached without use of the controller.The coil was retrieved with a snare device.The patient was implanted with other azur coils successfully, without further incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was returned with the snare for analysis; however, the pusher was not returned.The implant coil exhibits damage from kinking at the middle segment, where the coil was in contact with the snare.The monofilament knot was noted to be intact.No other anomalies were identified.Based on the available information and evaluation of the pusher, the investigation is inconclusive, as the entire device was not available for analysis.The root cause cannot be determined.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6416043
Report Number2032493-2017-00068
Device Sequence Number36953
Product Code KRD
UDI-Device Identifier00810170014956
UDI-Public(01)00810170014956(11)151008(17)201008(10)15100812
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/08/2020
Device Model Number45-450820
Device Catalogue Number45-450820
Device Lot Number15100812
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by Manufacturer02/17/2017
Initial Report FDA Received Date03/18/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;